(I am thinking about switching to Zyprexa... ) I am currently taking 1 mg Risperdal/daily. I have gained a little weight and have been going to the gym regularly for the past 3 months and am seeing no improvement. I am convinced that it is the Risperdal keeping me from being able to lose the weight. I am considering talking to my doctor about stopping the risperdal and switching it out with something different. I know of quite a few people who have gained a significant amount of weight while on Zyprexa, but i know that some people either gain no weight or actually lose some weight. My question is, if you are or were taking Zyprexa, did you gain or lose weight?
Hi, Tr! People have very different responses to medications and you'll hear both sides of the story. But that being said, Zyprexa IS the most notorious AAP for causing weight gain. In some studies as many as 26% of users reported weight gain averaging 20lbs and in some cases 60lbs or more.
I'm very physically fit, exercise daily, and eat a very healthy primarily veggie based diet. I gained no weight on Risperdal and I'm currently having no problem on Seroquel. But when I was taking Zyprexa, for about 2yrs, I gained 40lbs and it wouldn't budge. My psych switched me to Seroquel and the weight fell off in just a couple months.
Just my experience. I hope it helps with your decision. Best wishes, WCV
I gained 40 lbs on Zyprexa, 60 on Seroquel and 30 on lithium. I used to be a size four and now I am a 10. I have started to exercise and watch my diet and I am down four pounds since last week. The only medication that made me lose weight was topamax.
I gained 40 lbs because of zyprexa. I had to go on a weight loss prescription pill to lose it. But it’s still a struggle. Zyprexa is notorious for rapid weight gain.
If you don't want to gain weight, do not start Zyprexa. I have gained a lot of weight on this medication. It is a very good medication, especially for suicidal thoughts, which is why I started it but I have never been as heavy as I am now and I eat well, stay away from carbs and exercise. This medication does something to your metabolism or something. I am in the process of weaning off of it. I pray I deflate once I do. I suggest trying another medication.
I gained 40 pounds
I have been on many antipsychotic medications... except clozapine. The worse for weight gain was olanzapine (Zyprexa). It made my lipids high so I got changed to a different one... I'm now back on it and losing weight... lost 10 pounds. Finally within a healthy weight range... i would recommend changing meds tho. Losing weight taking Zyprexa requires constant vigilance...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.